Bulletin of the American Mathematical Society

On ideals of compact operators

J. S. Morrell, M. S. Hsieh, and J. R. Retherford

Full-text: Open access

Article information

Bull. Amer. Math. Soc., Volume 80, Number 5 (1974), 907-909.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47B05 41A45: Approximation by arbitrary linear expressions


Morrell, J. S.; Hsieh, M. S.; Retherford, J. R. On ideals of compact operators. Bull. Amer. Math. Soc. 80 (1974), no. 5, 907--909. https://projecteuclid.org/euclid.bams/1183535832

Export citation


  • 1. A. Brown, C. Pearcy and N. Salinas, Ideals of compact operators on Hilbert space, Michigan Math. J. 18 (1971), 373-384. MR 45 #909.
  • 2. J. W. Calkin, Two-sided ideals and congruences in the ring of bounded operators in Hilbert space, Ann. of Math. (2) 42 (1941), 839-873. MR 3, 208.
  • 3. I. C. Gohberg and M. G. Kreĭn, Introduction to the theory of linear nonself-adjoint operators in Hilbert space, "Nauka", Moscow, 1965; English transl., Transl. Math. Monographs, vol. 18, Amer. Math. Soc. Providence, R.I., 1969. MR 36 #3137; 39 #7447.
  • 4. R. Schatten, Norm ideals of completely continuous operators, Ergebnisse der Math. und ihrer Grenzgebiete, N.F., Heft 27, Springer-Verlag, Berlin, 1960. MR 22 #9878.
  • 5. A. Pietsch, The ideals lp(E,F), 0<p<∞ are small (to appear).
  • 6. C. Hutton, J. S. Morrell and J. R. Retherford, Approximation numbers and Kolmogoroff diameters of bounded linear operators, Bull. Amer. Math. Soc. 80 (1974), 462-466.